PEP PILLs: Can Pep Pills Make You Gain or Loss weight

Advertisements

Post-exposure prophylaxis (PEP) or taking pep pills is a strategy for forestalling HIV contamination. It includes utilizing a four-week course of the medications used to treat HIV, taken extremely not long after an individual may have been presented to the infection.

The reasons for body changes, either weight gain or weight loss in taking pep pills of HIV drugs are not completely perceived.

At times, body changes may result from a blend of medication results, changes in the body that happens when antiretroviral treatment prompts a more grounded resistant framework and the impacts of HIV illness itself, particularly what HIV affects the manners by which the body stores and uses blood fats.

Advertisements

In different cases, these body changes are a similar sort found in HIV-antagonistic individuals and are the consequence of an undesirable eating routine, absence of physical activity and maturing, or age groups.

Alongside the continuous easing back of digestion that is normal as we become older, weight gain can occur in individuals with HIV for similar reasons as it does in individuals who don’t have HIV.

Individuals with HIV, similar to every other person, can just gain weight because of eating a lot of unhealthy food sources such as excess processed foods and not doing regular exercise.

Nonetheless, there are a few variables identified with HIV sickness that can prompt body changes that are part of the lipodystrophy condition.

What does PEP do to your body?

When you take a pep pill, it meddles or blocks the pathways that HIV uses to cause a lasting contamination in the body. 

For instance, in order for HIV to cause infection, the virus must enter the body, taint or infect some cells or body cells, make duplicates of itself (imitate) inside these resistant cells, at that point spread all through the body.

At this point, the pills dissolve and absorbed in your bloodstream, they boost your body immune system to help prevent or block the virus from infecting your body cells. 

So how does Pep make you feel?

People have different metabolic rate, which makes different people have different feeling when they take pep or HIV drugs. 

However, in the event that you are taking PEP you could encounter some upsetting results like feeling sick or being sick, tiredness, diarrhoea, and for the most part, you may feel unwell or uncomfortable.

It also depends on the type of HIV drugs you are given by your doctor but generally, you may feel some side effects.

Note that the medications utilized in a course of PEP today are more averse to cause results than those utilized previously.

Can PrEP make you lose weight?

As mentioned earlier, HIV drugs have a different reaction on the body in different people, some can lead to an increase in weight, while others may lead to weight loss.

In the metabolic sub-investigation of the iPrEx research, people taking Truvada for PrEP may encounter weight loss following 24 weeks on the drug,  but after that, they may gain weight.

The normal absolute weight loss among individuals taking Truvada contrasted with individuals taking placebo treatment was proven to be 0.8% at week 24.

Not everyone with HIV will lose weight, but it may have some side effects.

However, weight loss can be has a result of not taking your HIV drugs, not regular exercising and not eating a healthy diet.

Know the 20 Tips To Stay Healthy While Living With HIV Virus

Most common side-effects of Pep or HIV drugs

Every prescribed drugs or any pep drugs over the counter may have side effects. Some of the most common side effects of Pep, or Prep are as follows:

Advertisements
  • diarrhoea
  • being sick (vomiting)
  • feeling sick (nausea)
  • abdominal cramps
  • dizziness
  • headache
  • rash
  • feeling weak,
  • pain
  • stomach pain
  • difficulty sleeping
  • abnormal dreams
  • feeling bloated
  • flatulence
  • allergic reactions, such as wheezing, swelling or feeling light-headed
  • depression and fatigue 
  • muscle pain
  • loss of appetite
  • hair loss
  • insomnia
  • cough
  • runny nose
  • joint or muscle pain
  • fat loss 

Drug-drug interactions

Stable access to HIV drugs is very substantial for everyone who is HIV positive. However,  with all PEP regimens, your primary care physician or drug specialist should check for drug-drug associations.

This is particularly a worry with PEP that contains a helped protease inhibitor, yet connections can happen with other PEP drugs or any drugs you were given by any doctor before starting to use the PEP pills.

Advertisements

Interaction of drugs occurs when one medication influences how another medication functions. For instance, taking different drugs together may increase the side effects of another drug.

It is critical to inform your doctor or drug specialist regarding any type of medications or medications that you are taking – this incorporates those recommended by another specialist either over-the-counter,  herbal, supplements, and alternative treatments such as recreational drugs among others.

A word From Tannos Online

As a general rule, no one but you can conclude whether you’re prepared and submitted enough to keep a consistent course of treatment.

In the event that you are not prepared or not in a situation to put forth a genuine attempt at adherence on taking your HIV drugs or Pep or Preps, you might be in an ideal situation deferring treatment and causing harm to your body. 

Conversely, abusing your medications can imperil your future choices by encouraging drug resistance. This can negatively influence your life.

Advertisements